Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Garlic and efavirenz
Dec 16, 2011

I'm a 64 yr old lady from south Africa, was diagnosed with HIV 3 yrs ago. My CD4 count was 167, I then started HAART...efavirenz, truvada....I was also taking a multivitamin, procidin n garlic tablets. My CD4 count improved to 285.....then after 6 mnths it went down to 235....then again after 6 mnths 230. My viral load has always been undetectable. Then stopped garlic(after reading than it lowers efavirenz in the blood) but I had taken it 4 more than 2 yrs on HAART. Is my CD4 count going down because I mayb resistant to efavirenz?? If I am, wil I now develop resistance to truvada since it wil b like taking 2 drugs only ( in SA resistance testing is not yet done, atleast it doesn't come cheap) PLEASE HELP

Response from Dr. Young

Hello and thanks for posting from South Africa.

If your viral load is undetectable, then you don't have drug resistance, so no need to worry about that.

As for your CD4 count, it's likely that your labs are just detecting the normal variability of CD4s. If your labs report CD4 percentages, you'd likely find that there's little change between the current and last CD4 tests.

Hope that helps, BY



Previous
Delaying efavirenz a few hours every now and then
Next
Fate

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement